What else, other than coumadin, (warfarin) can raise your INR measurement?

Factor VII, vit K. If pt. Is not on warfarin (coumadi)...Lack of vitamin k, factor vii deficiency. If pt. Is on warfarin. ..Steroids may increase it, also most antibiotics and a long list of meds that compete against the transporting protein. Check with hematologists.

Related Questions

Does alcohol affect the measurement of your INR while on Coumadin (warfarin)?

Yes. According to epocrates... Interactions INR may increase or decrease by ingestión of etílic alcohol.
Yes. Alcohol is contraindicated if you are on Coumadin (warfarin)! it increases the metabolism of coumadin, requiring more Coumadin to get the same inr, and lowering the INR if you stay on the same dose. It also irritates the stomach and can cause bleeding, lowers platelet cells which increases the chance of serious bleeding. Talk to the doctor prescribing your Coumadin about stopping alcohol.

Takn Coumadin (warfarin) hvn't ben able 2eat much lately&have los 8+lbs n 2wks I don't know y. But got INR checked 2day & it was 6.1y? Is this dangerous menstrualonalso

Go see your doctor. Now! You didn't explain why you're taking Coumadin (warfarin) but we typically aim for inr 2-3 if for blood clot or atrial fibrillation or clotting disorder. We aim for 2.5-3.5 if you have mechanical valve. Inr of 6.1 is way too high. Your Coumadin (warfarin) dose needs to be held/adjusted & inr monitored closely until back into therapeutic range. 8 lb weight loss in 2wks is not normal either. Go see your doctor now!

What causes your INR level to go from 2.3 to 1.3 and I am in coumadin (warfarin)?

Multiple factors. Coumadin (warfarin) interacts with a number of gods and medications. Please check the following link for detailed information. Http://m.circ. Ahajournals. Org/content/119/8/e220.full.

Inr 6.4 this am and still the dr wants me to continue to take 17.5 of Coumadin (warfarin) is this normal?

Not normal. 6.4 is too high...Talk to your physician again or get a second opinion...Would not recommend taking 17.5mg as scheduled.
No. You may have extenuating circumstances, but this is not normal.

Is having an INR level of 1.8-1.9 safe to have; im on Coumadin (warfarin) (2.5mlg 4 days, 5mlg 2 days out of the week).

Probably not ideal. Generally we like to see someone's inr be between 2 and 3 if you have a blood clot, although sometimes we make exceptions if you are taking Coumadin (warfarin) for other reasons. Talk it over with your doctor.

If a pt has a high INR (2.1 & 2.2) but is not on Coumadin (warfarin) should a work up be done to determine the cause? Why? What would a work up consist of?

Absolutely. High INR indicates impaired blood clotting. It can be caused by advanced liver disease, severe infections, certain types of cancer, very large blood loss, and severe malnutrition. It definitely needs to be investigated if the cause is not obvious.
High INR. Usual cause is hepatic failure/insufficiency as elevated INR reflects vit K dependent clotting. Sepsis and DIC will sometimes cause INR to become elevated but generally thats clinically obvious. Certain antibiotics can cause elevated INR with coumadin/warfarin use. I would review the patient's medications to make sure they aren't taking coumadin/warfarin and then check liver functions.

My INR was an 8.7 on thursday and I haven't taken an coumadin (warfarin). Today my son bumped his head on mine really hard. Should I be worried?

Possibly. If you have no symptoms that is a good sign. However, an inr of 8.7 is markedly elevated. With combination of an inr that high and trauma it is best to be evaluated asap.
Yes. An inr of 8.7 is really abnormal. I would call your doctor immediately for further guidance. You may need a ct scan to ensure you're not internally bleeding from the head bump.

Why would my INR be 1.0 one month and jump to 17 the next month with no change of Coumadin (warfarin) dose?

Very. Likely due to your diet or other medicines. The biggest potential offender is antibiotics. Need to review all your medications and diet with your doctor.
17! If this INR reading is right 17 (seventeen) and not 1.7 you need immediate attention. Medication interaction is the first thing that comes to mind (like antibiotics).